MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPT FEMORAL STEM 12/14 NECK TAPER EXT. OFFSET SIZE 2 130 MM STEM; PROTHESIS, HIP

ZIMMER BIOMET, INC. CPT FEMORAL STEM 12/14 NECK TAPER EXT. OFFSET SIZE 2 130 MM STEM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.D10: cat# 00801803205 lot# 63580214 femoral head.Cat# 63.32.54 lot# 2954737 low profile cup 32/54.Cat# 00801102024 lot# 64195397 allen medullary cement plugs.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 5 years post implantation of a left total hip arthroplasty, the patient had a periprosthetic fracture due to a fall.It was reported that the stem and head were removed due to the periprosthetic fracture.The trauma was linked with the fall.Though requested, no additional information was available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 g3 g6 h2 h6 proposed component code: mechanical (g04)- stem h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic fracture of the proximal left femur with resulting femoral implant loosening and subsidence.Osteopenia.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
CPT FEMORAL STEM 12/14 NECK TAPER EXT. OFFSET SIZE 2 130 MM STEM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19023436
Report Number0001822565-2024-00957
Device Sequence Number3772794
Product Code JDI
UDI-Device Identifier00889024145788
UDI-Public(01)00889024145788(17)271231(10)63899802
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00811400210
Device Lot Number63899802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale